DEA Drug Take Back Day is Saturday

210
0
Share:

From the Georgia DPH, Staff Reports

Saturday, April 30 is National Prescription Drug Take Back Day. 

The Georgia Department of Public Health asks everyone to join them in clearing out your homes of unneeded medicine, and bringing it to a local collection site.

Locally, Keep Newnan Beautiful and community partners have set up two collection sites – the Newnan Police Department (1 Joseph-Hannah Boulevard, Newnan) and Cornerstone United Methodist Church (2956 Sharpsburg-McCollom Road, Newnan). The sites will be open from 10 a.m. to 2 p.m. on Saturday.

No liquids, syringes or aerosols (inhalers) will be accepted. Keep Newnan Beautiful also reminds residents not to flush prescriptions down the toilet. Doing so is hazardous to the environment and water supply.

For more information, call the Newnan Police Department at 770-254-2355, ext. 118 or Keep Newnan Beautiful at 678-673-5505.

For people unable to make it to a collection site, health departments in District 4 now carry Deterra drug deactivation and disposal pouches. The Deterra® Drug Deactivation and Disposal System is a safe medication disposal pouch or container that can be used at home or in a clinical setting.

DEA’s National Prescription Drug Take Back Day reflects DEA’s commitment to Americans’ safety and health, encouraging the public to remove unneeded medications from their homes as a measure of preventing medication misuse and opioid addiction from ever starting.

Providers seeing unusual overdose activity or suspect the presence of possible counterfeit pills in your area, please call the Georgia Poison Center at 1-800-222-1222 or contact the Drug Surveillance Unit at [email protected].

The following are signs and symptoms of an opioid overdose:

  • The victim has a history of use of narcotics or opioids (either in prescription drug form or illegal drugs, such as heroin).
  • Fentanyl patches or needle punctures in the skin.
  • The presence of nearby drug paraphernalia such as needles or rubber tubing.
  • The victim is unresponsive or unconscious.
  • Breathing is slow, or shallow, or not present.
  • Snoring or gurgling sounds from the throat due to partial upper airway obstruction.
  • Lips and/or nail beds are blue.
  • Pinpoint pupils.
  • Skin is clammy to the touch.

Note that these symptoms may also indicate cardiac arrest. If the victim has no discernable pulse, they are likely in cardiac arrest and require immediate CPR.

In all cases, people are advised to call 911 immediately upon discovering a possible case of opioid overdose.

Leave a reply

Share: